Slideshows Images Quizzes

Copyright © 2018 by RxList Inc. RxList does not provide medical advice, diagnosis or treatment. See additional information.

Sustiva

USER REVIEWS

Comment from: 35-44 Female on Treatment for 6 months - 1 year (Patient) Published: January 05

Undoubtedly this is very effective medicine for most peopled. Some, such as myself suffer intolerable adverse effects. Initially I had hallucinations and felt very disorientated to the degree that it was dangerous to prepare food or drive, and it was impossible to sleep. This went away after a few days but the feeling of being detached from my surroundings and the visual disturbance persisted. I changed the timing of the dose to the morning but this meant that 3 or 4 hours after the dose were spent in a state where it was difficult to think clearly and explain to doctors and other support workers what I was going through. I felt like I was wrapped in cotton wool, but very anxious and guilty for no rational reason. Sleeping was difficult, and got worse to the point where 2 hours a night was the best I could hope for. The worse thing was that it was difficult to commicate what I was going through, in the end I just refused to take the medication any more.

Comment from: jeffrey, Published: September 30

good no problems

Comment from: john, 45-54 Female on Treatment for 2-5 years (Patient) Published: June 25

I've used this med along with Epzicom for almost 5yrs. At first I took my med's in the morning, it left me somewhat out of it but it was effective. After about 6 month's I begin taking my med's at night and that help a lot, still have some vivid dream's but I can handle that because I'm staying healthy.

Related Reading: epzicom

Comment from: Faithful978, 35-44 on Treatment for 6 months - 1 year (Patient) Published: March 23

I took this when it first came out in clinical trials. I didn't have issues just dreams sometimes more real or lucid. I could handle it but my doctor switched to something newer.

Comment from: Doc, 45-54 Female on Treatment for 5-10 years (Patient) Published: February 28

The month Isentress was available, I switched. Sustiva dealt with the HIV well, as does Isentress. BUT the side effects of neuropathy, high blood trigs, resulting high blood sugar, high blood pressure wierd dreams that sustiva gave me, kept me looking for an alternative. I changed the other meds 3 times before changing the sustiva to Isentress. Since then, my life has been much more normal and my piano playing is better than ever. Thank heavens the side effects did wear off after a month or two.

Related Reading: isentress | sustiva | high blood pressure

Comment from: Tuto, 35-44 Female on Treatment for 10+ years (Patient) Published: May 26

I used this medication for period of 10 years more o less, i do stop using it because starting some side effect...people cant hug me,cant sleep.etc.

Comment from: 45-54 Female on Treatment for 10+ years (Patient) Published: July 15

I have vivid dreams, but I manage. I've taken this medicine for 11 years.

Comment from: jimsit, 65-74 Female on Treatment for 2-5 years (Patient) Published: February 24

I would say 100% satisfaction. However, when I went on the drug approximately 2 years ago I gradually became more pale and my blood vessels became smaller and harder to find by phlebotomists. This was so noticeable to the drawer that they would almost always mention it and have to use a smaller than normal needle. I don't know that Sustiva caused this condition per se. I do know that it began with my first draw after starting Sustiva. I may choose to stay with the drug, however, as it works beautifully with no side effects except this strange disappearance of my veins and paleness of my skin.

Comment from: RicknDC, 55-64 Female on Treatment for 5-10 years (Patient) Published: April 17

While I experienced dizziness when I first took Sustiva (along with Ziagen and Epivir); this disappeared after about 2 weeks. No other side effects and in conjucntion with Ziagen/Epivir initially and now with Epzicom my viral load has remained undetectable and my CD4 count and CD4/CD8 ratio have been high for over 7 years now. The only complaint is the ever-increasing price.

Related Reading: dizziness | ziagen | epivir

Comment from: sad, 35-44 on Treatment for 1-2 years (Patient) Published: April 14

it is working for me, except for the weight gain. The biggest issue is the amount it costs me to refill every month, i struggle to get it some months. I was hoping to out if there is help with copays for my meds.

Comment from: Steve, 35-44 Female on Treatment for 5-10 years (Patient) Published: February 20

I have been on Sustiva for six years. It has been very effective, however, the side effects suck. I have morning nausea on a daily basis, along with trouble sleeping. I won't go off of it, however, because it is working.

Related Reading: sustiva

Comment from: leetown, 55-64 Female on Treatment for 5-10 years (Patient) Published: February 03

i have been on Sustiva for a bit over 5 yeas, in combination with Viread and Ziagen. other than some strange dreams, i have had little or no side effects from this medication and i have been undetectible for nearly 5 years now.

Related Reading: viread | ziagen

Comment from: 55-64 Female on Treatment for 5-10 years (Patient) Published: November 20

I have been on sustiva for 5 years now and aside from sometime odd dreams(though not nightmares} it has been wonderful in keeping my aids under control. I never miss a dose, that could be a factor.

Related Reading: sustiva | nightmares

Comment from: jboogie, 19-24 on Treatment for less than 1 month (Patient) Published: April 03

felt sick at first and not really wanting to eat much .Going to the bathroom alot but ok .

Comment from: 35-44 Female on Treatment for 1-2 years (Patient) Published: January 28

I experienced a lot of nausea, fatigue, night sweats & nightmares with this drug. It works well but I wasn't able to live with the side effects. I switched to something else and feel much better.

Related Reading: fatigue | night sweats

QUESTION

What is HIV? See Answer
References

Medical Editor: John P. Cunha, DO, FACOEP

Health Solutions From Our Sponsors